The toxicities associated with the chronic use of tacrolimus are well described in the literature; however, little is known about the management during an acute overdose. Phenobarbital is a long-acting barbiturate metabolized in the liver by the cytochrome p450 3a4 system. It is known to enhance the rate of metabolism of itself and the clearance of drugs metabolized by p450 3a4. Because tacrolimus is a substrate of this particular isoenzyme, phenobarbital can be considered a potential option when rapid decreases in tacrolimus whole-blood levels are desired. We hereby report our experience using intravenous phenobarbital in the management of two infants with acute elevations in their tacrolimus whole-blood concentration following liver transplantation. Phenobarbital, through its up-regulation of hepatic cytochrome p450 system increases the elimination of whole-blood tacrolimus concentration in acute overdose situations.